Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bladder control effects of ARV treatment
Nov 14, 2007

One of our patients has a problem urinating. Despite feeling the urge to urinate, when trying to urinate can only manage a feeble drip. He is on Combivir/Efavirenz. Could this be a bladder infection, STI or is it something else?

Response from Dr. Henry

Bladder control problems due to any of the components in Combivir/Efavirenz. Since bladder problems are common in the general population it can be difficult to link such problems to any HIV regimen. A wide range of problems can contribute from those you mention (infection) to prostate problems (in men), interstitial cystitis, to reactive conditions (like Reiter's), to nerve problems from conditions like diabetes, mechanical problems (ie pst child birth), and many more. I careful evaluation looking at bladder emptying, residual bladder capacity, and other parameters often is needed (with referral to urologist) to sort out the possibilities. KH



Previous
Atripla, hallucinations, rashes, sweats
Next
small bowel problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement